Alert archive / New Hampshire / Areal Flood Advisories in 2021
Areal Flood Advisory 21, NWS Gray, ME
NWS Gray, ME issued this areal flood advisory at Aug 8, 2021, 5:10 PM EDT for Carroll County, Coos County, Grafton County, New Hampshire. It was in force for 71 min.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2021, 5:10 PM EDT (21:10 UTC)
- Expired
- Aug 8, 2021, 6:21 PM EDT
- In force
- 71 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Carroll County, NH, Coos County, NH, Grafton County, NH
The radar
The Portland,ME radar (KGYX), 89 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
299
WGUS81 KGYX 082110
FLSGYX
Flood Advisory
National Weather Service Gray ME
510 PM EDT Sun Aug 8 2021
NHC003-007-009-082315-
/O.NEW.KGYX.FA.Y.0021.210808T2110Z-210808T2315Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll NH-Coos NH-Grafton NH-
510 PM EDT Sun Aug 8 2021
The National Weather Service in Gray has issued a
* Flood Advisory for...
North Central Carroll County in northern New Hampshire...
Southern Coos County in northern New Hampshire...
East Central Grafton County in northern New Hampshire...
* Until 715 PM EDT.
* At 510 PM EDT, Doppler radar indicated heavy rain due to
thunderstorms in the area. Minor flooding is ongoing or expected
to begin shortly in the advisory area.
* Some locations that will experience flooding include...
Conway, Lincoln, Tamworth, Bartlett, Jackson, Albany, Hart's
Location, Livermore, and Waterville Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4414 7138 4414 7130 4412 7122 4408 7115
4391 7123 4396 7151 4412 7151
$$
CK1 follow-up statement
215
WGUS81 KGYX 082221
FLSGYX
Flood Advisory
National Weather Service Gray ME
621 PM EDT Sun Aug 8 2021
NHC003-007-009-082231-
/O.CAN.KGYX.FA.Y.0021.000000T0000Z-210808T2315Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll NH-Coos NH-Grafton NH-
621 PM EDT Sun Aug 8 2021
...FLOOD ADVISORY IS CANCELLED FOR NORTH CENTRAL CARROLL, SOUTHERN
COOS, AND EAST CENTRAL GRAFTON COUNTIES...
The heavy rain in the advisory area has ended. Flooding is no longer
expected to pose a threat. Please continue to heed remaining road
closures.
LAT...LON 4414 7138 4414 7130 4412 7122 4408 7115
4391 7123 4396 7151 4412 7151
$$
CKWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this areal flood advisory went out at Aug 8, 3:52 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 8, 3:52 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Gray ME 352 PM EDT Sun Aug 8 2021 .SYNOPSIS... Slow moving showers and storms with locally heavy rainfall will wane this evening as a front lingers over the region. Onshore flow gives us a cool and mostly cloudy Monday, then the trend will be toward heat and humidity through the balance of the work week. Although shower chances exist each day this week, likelihood of widespread showers and storms increases through the second half of the week, culminating in a frontal passage late in the week. This should bring an end to this latest bout of heat with a Canadian airmass invading the region next weekend. && .NEAR TERM /TONIGHT/... Warm and muggy today with weak flow through the column... which is leading to autoconvective rain showers over the mountains, where elevated heating is providing some UVV over the peaks and ridges amid a dearth of dynamic forcing. At this hour, activity is mostly centered across the Monadnock region... along a weak remnant boundary draped across New England. This activity will gradually propagate northward through the remainder of the afternoon and evening before dissipating with the setting sun. Very slow storm movement due to almost no flow is leading to locally heavy rainfall totals, so a very localized flood threat persists through the evening. High pressure builds over the Canadian maritimes with an inverted ridge axis building down the Maine coast tonight. This will set up mostly along-shore flow at the surface, but slightly onshore with Ekman flow and a more easterly component just off the surface. Thus the forecast conundrum for tonight will be how the marine layer behaves with respect to fog and stratus development. There has been consistent fog and stratus development around Nova Scotia over the last couple days, but there is some question with how much of that airmass we can advect in given a greater northerly component of flow. Hires guidance is mixed, and satellite/webcams don't show anything right now over the waters. Do think with the humid airmass in place we'll at least have patchy fog over most of the area however. Lows will again be down into the 60s tonight. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... Monday will likely be the coolest day of the week with temperatures hinging on cloud cover. Surface charts will show high pressure anchored over the Gulf of Saint Lawrence extending down through coastal Maine, however cut off low pressure will continue to meander off the southern coast of New England. While any morning marine stratus and fog will likely lift during the morning hours, mid- and upper-level clouds provide cover in the mean time. High temperatures will be most subdued along the coast due to onshore flow (near 70), but inland will be a bit tougher. More clouds in convergence are expected over Maine, for a larger chunk of the day, so highs remain in the mid-70s for the most part there. Further west into New Hampshire, more cloud breaks and better mixing of low level moisture lends confidence to readings closer to 80... and over in the Connecticut River Valley, highs are progged in the mid- 80s as it stays sheltered from the marine layer. A few showers will be possible across the far south associated with the cut- off low and over the northern mountains associated with a weak upper level wave. Another surge of onshore flow late in the day provides greater confidence in more fog impacts along the coast, coming at the nose of a weak jet along the northern periphery of the cut-off low as it drifts ENEward. Caveats remain however and hires guidance including the HREF still suggest a fairly transient period of locally dense fog, which may also be accompanied by light rain showers and perhaps drizzle. Overall I think tomorrow will have the better chance of activating the marine layer than tonight. The soupy airmass remains so I still think we'll have fairly widespread patchy fog over the region, but with more coverage along the coast. && .LONG TERM /TUESDAY THROUGH SUNDAY/... ...Hot and Humid Conditions Expected Wednesday Through Friday... General pattern in the extended will consist of a sprawling Bermuda High along the Eastern Seaboard midweek through Friday. This will lead to well above average temperatures with elevated heat index values. Relief is expected by the weekend as a 500mb trough approaches from Quebec on Saturday leading to cooler and less humid conditions for next weekend. Forecast confidence is above average in regards to the general synoptic flow. Tuesday a weak coastal low moves through the Gulf of Maine. This will keep the coastal plain in the marine layer for post of the day as temperatures begin to trend up across interior areas as southerly return flow brings to impact the area. A few scattered showers and isolated thunderstorms can't be ruled out. Southwest flow becomes established by Wednesday across the entire CWA bringing with it a very sticky airmass as dewpoint temps surge to near 70 degrees. The only relief will some afternoon cloud cover as diurnal instability storms develop. Rinse and repeat will be the forecast for Thursday and Friday with a slight trend up in temperatures on Thursday as the possible peak in the heat, but it could be just as hot on Friday. Broad cyclonic flow just to our west will allow just enough instability aloft to help aid in afternoon convection each day, with higher props the further north and west you go. Surface cold front looks to cross the area on Saturday with more storms, potential for severe weather will be a good bet based on pattern recognition. A relief is expected towards Day 7 for the end of the weekend. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... Short Term...A tricky aviation forecast... VFR prevails today with an outside chance of TEMPO MVFR in SHRA/TSRA for HIE/LEB. Tonight, onshore flow increases with IFR ceilings and patchy fog expected for PWM...PSM...and MHT, and lower confidence for this at AUG...RKD...and CON. Tomorrow another surge of onshore flow may bring more low ceilings to the coast, especially late. Would expect a higher chance of IFR/local LIFR late Monday and Monday night along the coast and for valley terminals including HIE/LEB/CON. Long Term...Tuesday morning IFR conditions could linger along the coastal plain in the marine layer and the CT River Valley Tuesday morning before burning off. Conditions should improve to VFR by the afternoon hours. By midweek, morning fog and afternoon thunderstorms will be the general pattern with tempo aviation impacts, but coastal plain TAF terminals will generally be VFR. && .MARINE... Short Term...High pressure builds over the Canadian maritimes and extends down into the Gulf of Maine tonight through tomorrow providing quiet conditions over the waters with seas and winds staying well below small craft thresholds. Fog and showers will be possible tonight into tomorrow, with more widespread activity of both possible late tomorrow into tomorrow night. Long Term...Seas and waves will stay below SCA conditions in the extended as broad ridging is expected over the coastal waters from Wednesday through Friday after a very weak coastal wave crosses the waters on Tuesday. A moist airmass advecting over the Gulf could lead to periods of fog that will lower visibilities. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Casey SHORT TERM...Casey LONG TERM...Dumont
Hazardous weather outlook, Aug 8, 3:25 PM EDT, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 325 PM EDT Sun Aug 8 2021 MEZ012>014-018>028-033-NHZ004>006-008>010-012>014-091930- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Carroll-Southern Grafton- Southern Carroll-Merrimack-Belknap-Strafford-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- 325 PM EDT Sun Aug 8 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat indices in the mid to upper 90s are possible during the afternoon hours on Wednesday through Friday. Some areas in the lower Merrimack River Valley could reach heat index values of 100 degrees. Heat advisories may eventually be needed for parts of the region by Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-NHZ001>003-091930- Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos-Northern Grafton- 325 PM EDT Sun Aug 8 2021 This Hazardous Weather Outlook is for west central Maine, western Maine and northern New Hampshire. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NHZ007-011-015-091930- Sullivan-Cheshire-Western And Central Hillsborough- 325 PM EDT Sun Aug 8 2021 This Hazardous Weather Outlook is for New Hampshire, central New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are expected this afternoon and evening. Any thunderstorms that form are expected to be slow-moving and contain heavy downpours, which may lead to urban flood issues and flash flooding in localized areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat indices in the mid to upper 90s are possible during the afternoon hours on Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-091930- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 325 PM EDT Sun Aug 8 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 8, 1:05 PM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
105 PM EDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG LISBON 44.21N 71.91W
08/07/2021 GRAFTON NH TRAINED SPOTTER
MULTIPLE TREES DOWN. DELAYED REPORT, TIME
ESTIMATED BY RADAR.
&&
TUBBSThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:39 PM EDT | Areal Flood Advisory | GYX | Cheshire | 2 hr |
| Aug 8, 3:19 PM EDT | Areal Flood Advisory | GYX | Cheshire | 94 min |
Nearby
Areal Flood Advisories in New Hampshire, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.